Alert archive / Texas / River Flood Warnings in 2014

River Flood Warning 25, NWS Midland/Odessa, TX

September 22, 2014Mitchell County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Sep 22, 2014, 12:48 AM CDT for Mitchell County, Texas. It took effect at Sep 22, 2014, 1:39 AM CDT. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Sep 22, 2014, 12:48 AM CDT (05:48 UTC)
In effect from
Sep 22, 2014, 1:39 AM CDT
Expired
Sep 23, 2014, 7:54 PM CDT
In force
42 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Mitchell County, TX

The radar

The San Angelo radar (KSJT), 111 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Colorado River (TX) 1 mile WSW of Colorado City (CDCT2). The gauge peaked at 20.17 ft at Sep 22, 2014, 5:00 PM CDT.

actionminormoderate10152009/2209/2309/2409/25
Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08121000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WGUS44 KMAF 220548
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1248 AM CDT MON SEP 22 2014

...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...

  Colorado River at Colorado City 1WSW affecting Mitchell County
  
.An upstream will pass through Colorado River at Colorado City 1WSW 
at around 7AM Monday morning resulting in minor flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued Monday morning.

&&

TXC335-222148-
/O.NEW.KMAF.FL.W.0025.140922T0639Z-140923T0123Z/
/CDCT2.1.ER.140922T0639Z.140922T0800Z.140922T1323Z.NO/
1248 AM CDT MON SEP 22 2014

The National Weather Service in  has issued a 

* Flood Warning for 
  the Colorado River at Colorado City 1WSW.
* until this evening, or until the warning is cancelled.
* At 12AM Monday the stage was 14.9 feet (4.5 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by after midnight this morning 
  and continue to rise to near 15.4 feet (4.7 meters) by early this 
  morning.  The river will fall below flood stage by this morning.
* Impact...At 14.0 feet (4.3 meters), Minor flooding of farm and ranch
  land begins.  No buildings or other structures are threatened.

This crest compares to a previous crest of 15.6 feet (4.8 meters) on 
Apr 13 1954.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Colorado City   8.0 15.0   14.9   Mon 12 AM   8.6   4.9   4.1   3.7

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Colorado City   2.4  4.6    4.5   Mon 12 AM   2.6   1.5   1.2   1.1

&&

LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088


$$
6 follow-up statements
683 
WGUS84 KMAF 221058
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
558 AM CDT MON SEP 22 2014

...The Flood Warning continues for the following rivers in Texas...

  Colorado River at Colorado City 1WSW affecting Mitchell County

.An upstream wave crest will pass through the Colorado River at 
Colorado City 1WSW at around 7AM Monday morning resulting in minor 
flooding. River levels will then slowly drop to below flood stage
this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued Monday afternoon, or earlier if
an update is needed.

&&

TXC335-230258-
/O.EXT.KMAF.FL.W.0025.000000T0000Z-140923T0812Z/
/CDCT2.1.ER.140922T0542Z.140922T1200Z.140922T2012Z.NO/
558 AM CDT MON SEP 22 2014

...Flood Warning extended until late tonight...The Flood Warning 
continues for the Colorado River at Colorado City 1WSW.
* until late tonight, or until the warning is cancelled.
* At  5AM Monday the stage was 17.5 feet (5.3 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue rising to near 18.1 feet (5.5 
  meters) by this morning.  The river will fall below flood stage 
  late this afternoon.
* Impact...At 20.0 feet (6.1 meters), Moderate flooding begins.  
  Ranchers need to move livestock away from the floodplain.  Trees 
  and brush along the riverbanks in Colorado City will be inundated.
  A few farm buildings may be threatened by rising waters.

This crest compares to a previous crest of 21.6 feet (6.6 meters) on 
Jun 19 1982.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Mon   Mon   Tue
                                                7AM   1PM   7PM   1AM
  Colorado City   8.0 15.0   17.5   Mon  5 AM  18.1  16.8  11.9   9.7

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Mon   Mon   Tue
                                                7AM   1PM   7PM   1AM
  Colorado City   2.4  4.6    5.3   Mon  5 AM   5.5   5.1   3.6   3.0

&&

LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088


$$
862 
WGUS84 KMAF 221349
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
849 AM CDT MON SEP 22 2014

...The Flood Warning continues for the following rivers in Texas...

  Colorado River at Colorado City 1WSW affecting Mitchell County
  
.An upstream wave crest will pass through Colorado City due to very
heavy rainfall over the upper portion of the basin. The Colorado 
River is expected to crest around 19 feet early this afternoon at
the gauge 1 mile WSW of Colorado City, then fall below flood stage
tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

TXC335-230549-
/O.EXT.KMAF.FL.W.0025.000000T0000Z-140923T1500Z/
/CDCT2.1.ER.140922T0542Z.140922T1800Z.140923T0300Z.NO/
849 AM CDT MON SEP 22 2014

...Flood Warning extended until Tuesday morning...The Flood Warning 
continues for
  the Colorado River at Colorado City 1WSW.
* until Tuesday morning, or until the warning is cancelled.
* At 8 AM Monday the stage was 18.6 feet (5.7 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue rising to near 19.0 feet (5.8 
  meters) by this afternoon.  The river will fall below flood stage 
  tonight.
* Impact...At 20.0 feet (6.1 meters), Moderate flooding begins.  
  Ranchers need to move livestock away from the floodplain.  Trees 
  and brush along the riverbanks in Colorado City will be inundated.
  A few farm buildings may be threatened by rising waters.

This crest compares to a previous crest of 21.6 feet (6.6 meters) on 
Jun 19 1982.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Mon   Tue   Tue
                                                1PM   7PM   1AM   7AM
  Colorado City   8.0 15.0   18.6   Mon  8 AM  19.0  16.8  13.2  10.8

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Mon   Tue   Tue
                                                1PM   7PM   1AM   7AM
  Colorado City   2.4  4.6    5.7   Mon  8 AM   5.8   5.1   4.0   3.3

&&

LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088
915 
WGUS44 KMAF 221603
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1103 AM CDT MON SEP 22 2014

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Texas...
  Colorado River at Colorado City 1WSW affecting Mitchell County
  
Runoff from rain over the past few days continues to drain into the
Colorado River. With continued water pushing in from upper portions 
of the river basin, the flow may push into moderate category in the next
few hours at Colorado City. Flows along the river will remain elevated
through Tuesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued by this evening.

&&

TXC335-230803-
/O.EXT.KMAF.FL.W.0025.000000T0000Z-140924T0213Z/
/CDCT2.2.ER.140922T0542Z.140923T0000Z.140923T1413Z.NO/
1103 AM CDT MON SEP 22 2014

...Forecast flooding increased from  to  severity...
The Flood Warning continues for 
 the Colorado River at Colorado City 1WSW.
* until Tuesday evening, or until the warning is cancelled.
* At 10AM Monday the stage was 19.2 feet (5.9 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue rising to near 20.2 feet (6.2 
  meters) by this evening.  The river will fall below flood stage 
  tomorrow late morning.
* Impact...At 20.0 feet (6.1 meters), Moderate flooding begins.  
  Ranchers need to move livestock away from the floodplain.  Trees 
  and brush along the riverbanks in Colorado City will be inundated.
  A few farm buildings may be threatened by rising waters.

This crest compares to a previous crest of 19.7 feet (6.0 meters) on 
May 25 1957.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Mon   Tue   Tue
                                                1PM   7PM   1AM   7AM
  Colorado City   8.0 15.0   19.2   Mon 10 AM  19.7  20.2  18.7  16.3

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Mon   Tue   Tue
                                                1PM   7PM   1AM   7AM
  Colorado City   2.4  4.6    5.9   Mon 10 AM   6.0   6.2   5.7   5.0

&&

LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088


$$
659 
WGUS84 KMAF 230051
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
751 PM CDT MON SEP 22 2014

...The Flood Warning continues for the following rivers in Texas...

  Colorado River at Colorado City 1WSW affecting Mitchell County
  
The Colorado River at Colorado City has crested in  moderate flood stage
at 20 feet and will begin to fall. The river is forecast to drop below
flood stage Tuesday bu noon and below action stage late Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

TXC335-231651-
/O.EXT.KMAF.FL.W.0025.000000T0000Z-140924T0336Z/
/CDCT2.2.ER.140922T0542Z.140922T2215Z.140923T1536Z.NO/
751 PM CDT MON SEP 22 2014

...Flood Warning extended until Tuesday evening...The Flood Warning 
continues for
  the Colorado River at Colorado City 1WSW.
* until Tuesday evening, or until the warning is cancelled.
* At  7PM Monday the stage was 20.0 feet (6.1 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow late morning.
* Impact...At 20.0 feet (6.1 meters), Moderate flooding begins.  
  Ranchers need to move livestock away from the floodplain.  Trees 
  and brush along the riverbanks in Colorado City will be inundated.
  A few farm buildings may be threatened by rising waters.

This crest compares to a previous crest of 21.6 feet (6.6 meters) on 
Jun 19 1982.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Tue   Tue
                                                1AM   7AM   1PM   7PM
  Colorado City   8.0 15.0   20.0   Mon  7 PM  19.1  16.8  13.8  10.4

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Tue   Tue
                                                1AM   7AM   1PM   7PM
  Colorado City   2.4  4.6    6.1   Mon  7 PM   5.8   5.1   4.2   3.2

&&

LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088


$$
676 
WGUS84 KMAF 231506
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1006 AM CDT TUE SEP 23 2014

...The Flood Warning continues for the following rivers in Texas...

  Colorado River at Colorado City 1WSW affecting Mitchell County
  
Recent heavy rains over the Colorado River basin have resulted in
flooding along the river at Colorado City. The river has crested
and will continue to fall below minor flood stage this afternoon.
Expect the river to continue to fall overnight, with levels below
action stage by Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued by this evening.

&&

TXC335-240706-
/O.EXT.KMAF.FL.W.0025.000000T0000Z-140924T1014Z/
/CDCT2.2.ER.140922T0542Z.140922T2215Z.140923T2214Z.NO/
1006 AM CDT TUE SEP 23 2014

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  the Colorado River at Colorado City 1WSW.
* until late tonight, or until the warning is cancelled.
* At  9AM Tuesday the stage was 17.2 feet (5.2 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.

This crest compares to a previous crest of 21.6 feet (6.6 meters) on 
Jun 19 1982.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Colorado City   8.0 15.0   17.2   Tue  9 AM  16.2  14.5  12.3  10.9

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Colorado City   2.4  4.6    5.2   Tue  9 AM   4.9   4.4   3.7   3.3

&&

LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088


$$
228 
WGUS84 KMAF 240054
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
754 PM CDT TUE SEP 23 2014

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Colorado River at Colorado City 1WSW affecting Mitchell County
  
Flooding has ended along the Colorado River at Colorado City. The river
will return to normal flow early Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

TXC335-240124-
/O.CAN.KMAF.FL.W.0025.000000T0000Z-140924T1014Z/
/CDCT2.2.ER.140922T0542Z.140922T2215Z.140923T2133Z.NO/
754 PM CDT TUE SEP 23 2014

The Flood Warning is cancelled for
  the Colorado River at Colorado City 1WSW.
* At  7PM Tuesday the stage was 14.0 feet (4.3 meters).
* Fell below flood stage at 16:33 PM Tuesday.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to 6.4 feet (2.0 meters)
  by Thursday morning.
* Impact...At 14.0 feet (4.3 meters), Minor flooding of farm and ranch
  land begins.  No buildings or other structures are threatened.

This crest compares to a previous crest of 17.7 feet (5.4 meters) on 
Sep 7 1962.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Wed   Wed   Wed   Wed
                                                1AM   7AM   1PM   7PM
  Colorado City   8.0 15.0   14.0   Tue  7 PM  12.7  11.2   9.7   8.4

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Wed   Wed   Wed   Wed
                                                1AM   7AM   1PM   7PM
  Colorado City   2.4  4.6    4.3   Tue  7 PM   3.9   3.4   3.0   2.6

&&

LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 21, 6:32 PM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, Sep 21, 6:32 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT Sun Sep 21 2014

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
VFR conditions this evening should become MVFR around 08z and
continue through at least Monday morning at the west Texas and
southeast New Mexico terminals. Scattered showers and thunderstorms
can be expected at least the next 18 hours at the terminals due
to the remains of tropical system and have added TEMPO groups for
MVFR or IFR conditions in showers and thunderstorms and fog.

&&

.PREV DISCUSSION... /ISSUED 152 PM CDT Sun Sep 21 2014/

DISCUSSION...
Though difficult to discern placement of the primary circulation
associated with the remnants of Odile, radar seemed to suggest a
location in central Eddy County. Though instability is limited,
precipitable water across a large part of the area remained above
1.5 inches resulting in the potential for very heavy rainfall
amounts. Though heavy rainfall in association with the circulation
has begun to wind down, heavy rain continues over the northern
Permian Basin with scattered showers and thunderstorms developing
across much of the rest of southwest Texas.

Showers and thunderstorms across much of the area will decrease
this evening with loss of heating, though low level flow increases
becoming more easterly and upslope in the vicinity the mountain
areas. Though models have not been handling the remnants of Odile
well, should see circulation lift northwest as 700 mb high builds
into the area. Expecting to see increase in precipitation over
southeast New Mexico later in the evening as upslope low level
flow increases. May see scattered showers and thunderstorms later
tonight into Monday morning over the Permian Basin as a weak cold
front pushes into the area with additional thunderstorms possible
near the front in the afternoon, generally across the Permian
Basin. Expecting the heaviest rain, mostly in New Mexico, to wind
down by late morning.

Though the primary focus for heavy rain will be southeast New
Mexico, will keep areal coverage for the flash flood watch unchanged
as abundant moisture and wet soils combined with high rainfall
rates across most of the watch area could result in flash
flooding. Will extend flash flood watch through Monday morning to
match expected decrease in rain in southeast New Mexico.

Looking for potential scattered thunderstorms mostly eastern
Permian Basin Tuesday and Wednesday near weak upper trough and low
level moist axis. Scattered thunderstorms are possible beginning
in the mountains Thursday and spreading eastward by the weekend in
advance of upper trough approaching the area.

FIRE WEATHER...
Fire weather concerns will remain low through Tuesday as a moist
airmass remains over the area. Rain chances will stay high through
tonight. Afternoon relative humidities will remain above 30
percent through most of next week, while recovery will be
excellent.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through Monday morning FOR THE FOLLOWING
     ZONES... Central Lea County...Eddy County Plains...
     Guadalupe Mountains of Eddy County...Northern Lea County...
     Southern Lea County.

TX...FLASH FLOOD WATCH through Monday afternoon FOR THE FOLLOWING
     ZONES... Andrews...Borden...Crane...Davis/Apache Mountains
     Area...Dawson...Ector...Gaines...Glasscock...Guadalupe
     Mountains...Howard...Loving...Martin...Midland...Mitchell...
     Pecos...Reagan...Reeves County and Upper Trans Pecos...
     Scurry...Upton...Van Horn and Highway 54 Corridor...Ward...
     Winkler.

&&

99

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Sep 21, 4:00 AM CDT, 20 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CDT SUN SEP 21 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-220900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
400 AM CDT SUN SEP 21 2014 /300 AM MDT SUN SEP 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY AGAIN
TODAY AND TONIGHT ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...VAN
HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER
TRANS PECOS...AND PERMIAN BASIN. ABUNDANT RAINFALL HAS ALREADY
FALLEN IN THESE AREAS OVER THE PAST SEVERAL DAYS...SO IT WILL NOT
TAKE MUCH ADDITIONAL RAINFALL TO RAISE CONCERNS FOR MORE FLASH
FLOODING.

IN ADDITION TO HEAVY RAINFALL...SOME OF THE STRONGER STORMS MAY BE
ACCOMPANIED BY GUSTY WINDS UP 50 MPH AND SMALL HAIL..ESPECIALLY OVER
SOUTHWEST TEXAS.

ELEVATED FLOWS WILL CONTINUE ALONG THE RIO GRANDE TODAY AND TONIGHT
DUE TO RELEASES FROM RESERVOIRS IN MEXICO AND HEAVY RAINFALL ON BOTH
SIDES OF THE RIVER.  TRIBUTARIES AND ARROYOS TO THE PECOS
RIVER...SUCH AS THE RIO PENASCO...FOUR MILE DRAW...SOUTH SEVEN
RIVERS...ROCKY ARROYO...DARK CANYON...BLACK RIVER...DELAWARE
RIVER...AND WALNUT CANYON HAVE BEEN FLUCTUATING BUT ANY ADDITIONAL
RAIN THAT FALLS IN THOSE AREAS WILL QUICKLY CAUSE ADDITIONAL
RISES...IF NOT FLOODING. ALSO LINGERING FLOODING IN BORDEN AND
SCURRY COUNTIES IS STILL A CONCERN WITH RECORD FLOW ON THE
COLORADO RIVER SOUTHEAST OF GAIL...DEEP CREEK IN SCURRY COUNTY...AND
NEAR IRA SOUTHWEST OF J.B. THOMAS. FINALLY FLOODING ALONG THE
PECOS RIVER FROM RED BLUFF TO PECOS/BARSTOW IS STILL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE ACROSS MOST AREAS MONDAY...SO FLOODING AND FLASH
FLOODING CONCERNS MAY LINGER.

THE RIO GRANDE...PECOS RIVER...AND ASSOCIATED TRIBUTARIES AND
ARROYOS WILL REMAIN ELEVATED DURING THE NEXT FEW DAYS DUE TO
ADDITIONAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED...LOCAL EMERGENCY
MANAGEMENT SHOULD STAY UP TO DATE ON THE LATEST DEVELOPMENTS IN
FLASH FLOODING OR RIVER FLOODING OVER THE NEXT SEVERAL DAYS.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Sep 21, 6:50 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
650 PM CDT SUN SEP 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FLASH FLOOD      10 NE QUEEN             32.29N 104.62W
09/21/2014                   EDDY               NM   TRAINED SPOTTER

            NM HWY 137 AT DARK CANYON DRAW ROAD HAS 4 FEET OF WATER
            FLOWING OVER IT. TRAFFIC IS BEING BLOCKED BY THE FLOOD
            WATERS.

&&

MH

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 8:19 PM CDTFlash Flood WarningMAFCulberson6 hr
Sep 21, 8:32 PM CDTAreal Flood AdvisoryMAFJeff Davis, Reeves4 hr
Sep 21, 9:12 PM CDTFlash Flood WarningMAFCulberson, Jeff Davis, Reeves5 hr
Sep 21, 9:27 PM CDTAreal Flood AdvisoryMAFCulberson6 hr
Sep 21, 9:45 PM CDTAreal Flood AdvisoryMAFCulberson6 hr
Sep 21, 11:44 PM CDTFlash Flood WarningMAFCulberson, Reeves3 hr
Sep 22, 12:18 AM CDTAreal Flood WarningMAFLoving, Reeves, Ward12 hr
Sep 22, 3:54 AM CDTFlash Flood WarningMAFPecos, Reeves, Ward4 hr
Sep 22, 7:01 AM CDTRiver Flood WarningMAFLoving, Reeves37 hr
Sep 22, 8:06 AM CDTAreal Flood WarningMAFCulberson, Reeves6 hr
Sep 22, 12:15 PM CDTAreal Flood WarningMAFLoving, Reeves, Ward6 hr
Sep 22, 1:58 PM CDTFlash Flood WarningMAFCulberson, Reeves6 hr
Sep 22, 6:04 PM CDTAreal Flood WarningMAFLoving, Reeves, Ward12 hr

Nearby

River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.